Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Took antibiotic for lump in groin area. Getting stomach pain and have lost weight. What's going on?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I Stared off with a Lump in my groin 4 weeks ago was immediatley put on strong anti Biotics a week later a specialist did an ultra sound and said no need for a biopsy as it was like a blind cyst and it would come to service which it did and has discharged, a further week went by and i started getting awful pain grips in the stomach and going to the toilet 5 to 6 times as day for bowl movement which resulted in only small motions with slim went to doctor he felt I may have an anit Bitioc gut bug and put me on FLAGYL-S2 10m 3 times daily this finished two days ago and still same symptons it is causing me sme distress and i have lost over 7 Kilos in the 4 weeks gone from 88k to 80.5k's any ideas
Posted Sun, 17 Mar 2013 in Skin Hair and Nails
Answered by Dr. Shoaib Khan 43 minutes later
Hello and welcome to XXXXXXX

Thank you for writing to us.

It does sound like you have an infection of the gastrointestinal tract. Which infection exactly cannot be predicted without conclusive investigations.

The antibiotic prescribed to you is given in treating all the most common infections of the gut, but as you have not shown any response it is best to further investigate as this could be either because you are resistant to that particular antibiotic or the treatment was inappropriate for the infection you are suffering from. This can be done with a stool analysis and stool culture. Giving your stool sample for analysis and culture in the laboratory will help in finding the antibiotic which would best kill the infection-causing organism.

Once we find the most susceptible antibiotic and start you on it, you will surely find complete relief. Please discuss the same with your treating doctor. In the meantime you could add probiotics to your regimen. Natural probiotics include yogurt/curd, or you could buy over-the-counter probiotics and consume them. These would help in solidifying your stool, and thus normalizing them. As you already consume lansoprazole (Losec), this should assist in relieving the extra gas that can be produced during this infection.

I hope this information helps. Do write back to me for any further information or clarifications. Wishing you a speedy recovery.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor